MAUDE Adverse Event Report: AESCULAP INC. BIPOLAR FCPS RNDMICROSTR .7MM153MM; BIPOLAR COAGULATION

AESCULAP INC. BIPOLAR FCPS RNDMICROSTR .7MM153MM; BIPOLAR COAGULATION
Model Number US345
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a bipolar fcps rndmicrostr.7mm153mm (part # us345) was used during a procedure performed on (b)(6) 2022.According to the complainant, during the procedure, the forceps were sticking while cauterizing, which led to vessel damage.The complaint device was returned to the manufacturer for evaluation.Although requested, no further information has been made available.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the complaint device was returned to the manufacturer for evaluation.A visual examination revealed that the tips of the device were charred and pitted.No other damage was noted.The device history records (dhr) were reviewed for the provided serial number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.There was no evidence to suggest any defect in the design, materials, or workmanship of the device.Furthermore, although the device condition would make the forceps more likely to stick to issue, the manufacturer makes no claim that the device is non-stick, nor is the device marketed as such.Therefore, based on the investigation results, the most probable root cause was determined to be operational error.

Brand Name
BIPOLAR FCPS RNDMICROSTR .7MM153MM
Common Device Name
BIPOLAR COAGULATION
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key15067075
Report Number2916714-2022-00069
Device Sequence Number5711921
Product Code GEI
UDI-Device Identifier04046964582509
UDI-Public4046964582509
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K811820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS345
Device Catalogue NumberUS345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown